Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 28, 2000, 1:30 PM EDT for Scott County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 1:30 PM EDT (17:30 UTC)
- Expired
- Jul 28, 2000, 2:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:40 PM EDT | Hail 0.75 | Oneida, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WUUS54 KMRX 281731 SVRMRX TNC151-281800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 130 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN EASTERN TENNESSEE * UNTIL 200 PM EDT * AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HUNTSVILLE...OR NEAR ONEIDA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF KETCHEN AROUND 200 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:04 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 10:04 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1004 AM EDT FRI JUL 28 2000 CURRENT FORECAST PACKAGE IN FINE SHAPE. NO CHANGES TO MAKE THIS MORNING. .MRX... NC...NONE. TN...NONE. VA...NONE. AUSTIN
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 47 min |
| Jul 28, 3:25 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 35 min |
| Jul 28, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 31 min |
| Jul 28, 4:24 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 36 min |
| Jul 28, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| Jul 28, 5:00 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Sullivan, Washington | 45 min |
| Jul 28, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 41 min |
| Jul 28, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 26 min |
| Jul 28, 5:40 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 35 min |
| Jul 28, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 44 min |
| Jul 28, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 44 min |
| Jul 28, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 46 min |
| Jul 28, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.